Heavy Rain, Barton
- When
- September 3, 6:00 AM CST
- Where
- Barton County, 2.13 mi SW of Olmitz
- Reported by
- CoCoRaHS
- Coordinates
- 38.500, -98.960
A Cocorahs station reported 3.00 inches of heavy rainfall.
Heavy rainfall moved across portions of central and south central Kansas during the early morning hours of September 3rd. Rainfall amounts of 2 to 4 inches occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
Heavy rainfall moved across portions of central and south central Kansas during the early morning hours of September 3rd. Rainfall amounts of 2 to 4 inches occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Sep 3, 5:10 AM CST, 50 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 610 AM CDT Fri Sep 3 2021 .SHORT TERM...(Today through Saturday night) Issued at 323 AM CDT Fri Sep 3 2021 Water vapor imagery currently shows upper energy moving out of the Upper Midwest and into the Western Great Lakes region. Meanwhile, another more robust shortwave is digging over the Northern Intermountain and about to move into the Northern Rockies. At the surface, a cold front extends from far eastern Nebraska, into central KS and finally down to near KDDC. The southern extent of the front is likely being influenced by outflow from convection over central KS. Showers and storms are expected to linger this morning as low level jet and associated moisture transport continues. Expecting a southeast shift to showers and storms as the morning hours continue with the front continuing to push south. By the afternoon hours mainly southern/southeast KS should be seeing precip. Confidence is high that we will see another round of showers and storms tonight with a good chance they will be more widespread. This will be the result of shortwave energy moving out across the Plains which will allow the low level jet and associated theta-e advection to ramp up. By 00z Sat, surface front is expected to be situated along or just south of the KS/OK border with the most widespread storms expected to be north of this feature as the low level jet increases early this evening. PW values are anticipated to be well over 2 inches which will be around 175-200% of normal for this time of year. So rainfall rates with any of the storms that develop will be very high and will likely lead to some flooding tonight. Current thinking is that heaviest rainfall will likely be between I-70 and to around Highway 400. While widespread severe storms are not expected, it won't be out of the question to see some strong to low end severe storms along with the heavy rainfall. Heavy rain will be shifting southeast Sat morning with the best chance for continued heavy rain and flooding for areas southeast of the KS Turnpike. By early Sat evening the bulk of the precip should be south of the forecast area. .LONG TERM...(Sunday through Thursday) Issued at 323 AM CDT Fri Sep 3 2021 There is good model agreement in a vort max to sink south across far western Ontario on Sun as a much weaker piece of energy tracks out of the Rockies and across the Central Plains. At the same time cold front will be situated south of the OK/KS border which will keep showers and storms south of the forecast area. Forecast will remain dry for Mon as northwest flow aloft sets up over the area. The bigger story through these extended periods will be a fairly strong cold front to move through late Tue afternoon into Tue night which will bring below normal temps and a much drier airmass. Maybe possible to see widespread dewpoints in the low 50s to the upper 40s which we haven't seen in a while. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 608 AM CDT Fri Sep 3 2021 Scattered showers and storms will move slowly eastward across the region this morning with a lull expected for late morning into the afternoon. Storms should redevelop this afternoon and become widespread for tonight across the area. A frontal boundary will push southward and switch the winds around to the north later today and tonight. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 89 70 82 63 / 40 70 60 20 Hutchinson 87 67 79 60 / 40 80 50 10 Newton 87 68 79 60 / 50 80 60 10 ElDorado 87 70 82 62 / 50 70 60 20 Winfield-KWLD 92 72 85 65 / 40 60 60 40 Russell 84 63 78 57 / 20 60 30 10 Great Bend 84 64 77 58 / 30 70 40 10 Salina 85 66 78 59 / 40 70 40 10 McPherson 86 66 77 59 / 40 80 50 10 Coffeyville 92 72 87 67 / 40 50 50 50 Chanute 88 71 82 65 / 50 60 60 30 Iola 87 70 81 64 / 50 70 70 20 Parsons-KPPF 90 72 84 66 / 40 50 50 50 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday afternoon for KSZ047-050>053- 067>072-083-095-096. && SHORT TERM...RBL LONG TERM...RBL AVIATION...CDJ
Hazardous Weather Outlook National Weather Service Wichita KS 539 AM CDT Fri Sep 3 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 539 AM CDT Fri Sep 3 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few storms will be possible late this afternoon and will become more widespread this evening through the overnight hours. High rainfall rates will likely lead to flooding. See latest flood watch for additional details. A few of the stronger storms may also produce nickel to quarter size hail along with wind gusts in the 50 to 60 mph range. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heavy rain and flooding will be possible on Saturday, especially across southern Kansas. See latest flood watch for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The national radar mosaic for the moment the first event began.
5 heavy rain. Local standard time, as filed.
A Cocorahs station reported 3.00 inches of heavy rainfall.
A Cocorahs station reported 3.05 inches of heavy rainfall.
A Coop observer in Bunker Hill reported 3.10 inches of heavy rainfall.
A Cocorahs station reported 3.00 inches of heavy rainfall.
Rainfall of 3.01 inches was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, September 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 986524, 986525, 986526, 986527, 986528.